Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 15, 2011Bleckley County, Dodge County, Pulaski County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 15, 2011, 2:15 PM EDT for Bleckley County, Dodge County, Pulaski County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2011, 2:15 PM EDT (18:15 UTC)
Expired
Jul 15, 2011, 3:15 PM EDT
In force
60 min
Issued by
NWS Atlanta, GA

Counties Bleckley County, GA, Dodge County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
739 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WWUS82 KFFC 151815
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT FRI JUL 15 2011

GAZ096-107-109-151915-
215 PM EDT FRI JUL 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI...BLECKLEY
AND DODGE COUNTIES UNTIL 315 PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRESSTON...MOVING WEST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1.5 TO 2 INCHES CAN BE EXPECTED 
ACROSS PULASKI...BLECKLEY AND DODGE COUNTIES...INCLUDING AREAS 
AROUND GODWINSVILLE...PLAINFIELD...EASTMAN...UNION...FIVE 
POINTS...YONKERS...GRESSTON...DUBOIS...RODDY...OCMULGEE 
BANKS...EMPIRE...BAILEYS PARK...PULASKI STATE PRISON...WALLACE AND 
MOBLEY CROSSING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL 
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3211 8336 3213 8337 3213 8340 3222 8358
      3251 8329 3224 8304 3200 8312
TIME...MOT...LOC 1815Z 112DEG 8KT 3226 8324

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:57 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 15, 1:57 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT FRI JUL 15 2011

.PREV DISCUSSION... /ISSUED 1107 AM EDT FRI JUL 15 2011/

UPDATE...
THE WEDGE IS FULLY ENTRENCHED INTO THE STATE AND IS HELPING TO
KEEP THUNDER ACTIVITY ISOLATED ACROSS CENTRAL GA. THE MAIN AREA OF
CONVECTION IN SOUTH OF OUR AREA AND IS EXPECTED TO STAY SOUTH
THROUGH TONIGHT. HAVE BACKED OFF TO JUST ISOLATED THUNDER IN THE
FORECAST WITH HEAVY RAIN BEING THE MAIN FOCUS. PRECIPITABLE WATER
VALUES ACROSS THE STATE ARE IN THE 2.0 TO 2.5 INCH RANGE AND WE
HAVE SOME VERY SLOW MOVING SHOWERS OUT THERE AT THE MOMENT. THE
SLOW MOVEMENT COMBINED WITH A LOT OF MOISTURE COULD RESULT IN SOME
FLOODING. CURRENTLY MOST PLACES THAT HAVE HAD RAIN HAVE SEEN 1 TO
2 INCHES OVER THE PAST 24 HOURS AND ANOTHER 1 TO 2 INCHES EXPECTED
TODAY AND SATURDAY. WE WILL DEFINITELY HAVE TO WATCH THIS
SITUATION CLOSELY.

PREV DISCUSSION... /ISSUED 730 AM EDT FRI JUL 15 2011/

SHORT TERM /TODAY THROUGH SUNDAY/...
HIGH PRESSURE CENTERED OVER THE MID ATLANTIC STATES HAS PUSHED A
FRONTAL BOUNDARY SOUTHWESTWARD INTO GEORGIA. LOOKS LIKE THE FRONT
MAY BE JUST SOUTH OF OR NEAR THE SOUTHERN FRINGE OF THE CWA. AN
AREA OF WEAK LOW PRESSURE ALOFT IS FORECAST TO LINGER IN THE
VICINITY OF SOUTHERN GEORGIA AND NORTH FLORIDA. THIS COMBINED
WITH A CONTINUOUS MOIST EAST TO SOUTHEAST FLOW SHOULD PRODUCE
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FOR MUCH OF THE CWA
THROUGH THE SHORT TERM. AREAS OF HEAVY RAIN COULD PRESENT LOCAL
FLOODING THREATS...BUT AT THIS POINT I AM NOT INCLINED TO TRY AND
PINPOINT AN AREA FOR A FLASH FLOOD WATCH. HPC KEEPS THE HIGHEST
RAINFALL AMOUNTS ACROSS SOUTH GEORGIA AND NORTH FLORIDA NEAR THE
BOUNDARY. HOWEVER...WITH UPSLOPE FLOW SOME OF THE HIGHER
ELEVATIONS MAY COME CLOSE TO FLASH FLOOD GUIDANCE IN SLOW MOVING
THUNDERSTORMS. SOME DRYING INDICATED FOR SUNDAY AND HAVE LOWERED
POPS TO SLIGHT CHANCE OR LOW CHANCE. DAYTIME TEMPERATURES SHOULD
BE COOLER THROUGH THE SHORT TERM...MOSTLY 80S DUE TO CLOUDS...RAIN
AND EASTERLY FLOW.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER RIDGE BEGINS TO BUILD BACK TO THE EAST DURING THE LONG TERM.
A SERIES OF SHORT WAVES IN THE NORTHWEST FLOW ALOFT MAY COME CLOSE
TO THE CWA BY THE MIDDLE OF THE WEEK. HAVE LOWERED POPS INTO THE
LOW CHANCE AND SLIGHT CHANCE RANGE FOR THE PERIOD. TEMPERATURES
SHOW A WARMING TREND AS THE HIGH EXPANDS EASTWARD.

&&

.AVIATION...
18Z UPDATE...
FRONTAL BOUNDARY ACROSS CENTRAL PART OF THE STATE AND SHOWERS ARE
MAINLY CONFINED TO THAT AREA. BEST CHANCES FOR SHRA REMAIN ACROSS
CENTRAL GEORGIA. THESE WILL DRIFT NORTHWESTWARD THROUGH THE DAY.
MEDIUM CONFIDENCE AT ATL SITES AND LOW TO MEDIUM CONFIDENCE AT AHN
ON PRECIP OCCURRING. CANNOT RULE OUT A TS AT CSG OR MCN BUT TOO
LOW TO PUT IN TAF. WITH WEDGE SET UP WILL SEE IFR/MVFR CIGS
CONTINUE THROUGH THE TAF PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CIGS...VSBYS AND PRECIP.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          82  69  83  68 /  60  60  50  20
ATLANTA         82  71  82  70 /  60  60  50  20
BLAIRSVILLE     79  68  82  65 /  70  50  40  20
CARTERSVILLE    83  70  84  69 /  70  60  50  20
COLUMBUS        83  73  86  73 /  70  60  50  20
GAINESVILLE     82  70  83  69 /  70  60  50  20
MACON           83  75  85  71 /  70  60  50  20
ROME            84  72  86  72 /  70  60  50  20
PEACHTREE CITY  81  71  82  69 /  70  60  50  20
VIDALIA         84  72  86  70 /  70  60  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 15, 11:20 AM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EDT FRI JUL 15 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1120 AM EDT FRI JUL 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH
AND CENTRAL GEORGIA THROUGH TONIGHT. LOCALLY HEAVY RAINFALL IS
LIKELY.

.SYNOPSIS...
HIGH PRESSURE DOMINATED THE EASTERN U.S. COAST TODAY AND A WEDGE HAS
SET UP ACROSS NORTH GEORGIA. IN ADDITION...A STATIONARY FRONT WAS
DRAPED ACROSS PORTIONS OF SOUTH AND WEST CENTRAL GEORGIA THIS
MORNING AND WILL REMAIN BASICALLY STATIONARY THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD TODAY WITH THE SHOWERS AND THUNDERSTORMS WILL BE
LOCALLY HEAVY RAINFALL. IN ADDITION WITH ANY THUNDERSTORMS THAT
DEVELOP...FREQUENT LIGHTNING AND STRONG WINDS WILL BE POSSIBLE.

.DISCUSSION...
INSTABILITY WILL BE MODERATE AT BEST TODAY OVER NORTH AND CENTRAL
GEORGIA AS COOLER EASTERLY FLOW DOMINATES IN THE LOWER LEVELS WITH A
WEDGE SET UP ACROSS THE NORTHERN HALF OF THE STATE. THIS HAS LIMITED
CAPE WITH VALUES EXPECTED TO BE 1000 OR LESS ACROSS NORTH GEORGIA
AND AROUND 1000 TO 1500 ACROSS CENTRAL GEORGIA. HOWEVER...WITH
PRECIPITABLE WATER AROUND 2 TO 2.25 INCHES...LOCALLY HEAVY RAINFALL
IS LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 15, 2:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT FRI JUL 15 2011

GAZ096-107-109-151915-
215 PM EDT FRI JUL 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI...BLECKLEY
AND DODGE COUNTIES UNTIL 315 PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRESSTON...MOVING WEST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1.5 TO 2 INCHES CAN BE EXPECTED
ACROSS PULASKI...BLECKLEY AND DODGE COUNTIES...INCLUDING AREAS
AROUND GODWINSVILLE...PLAINFIELD...EASTMAN...UNION...FIVE
POINTS...YONKERS...GRESSTON...DUBOIS...RODDY...OCMULGEE
BANKS...EMPIRE...BAILEYS PARK...PULASKI STATE PRISON...WALLACE AND
MOBLEY CROSSING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3211 8336 3213 8337 3213 8340 3222 8358
      3251 8329 3224 8304 3200 8312
TIME...MOT...LOC 1815Z 112DEG 8KT 3226 8324

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:03 PM EDTSpecial Weather StatementFFCChattooga27 min
Jul 14, 8:20 PM EDTSpecial Weather StatementFFCBaldwin, Butts, Jasper, Putnam40 min
Jul 14, 8:30 PM EDTSpecial Weather StatementFFCCarroll45 min
Jul 14, 8:40 PM EDTSpecial Weather StatementFFCHeard35 min
Jul 14, 9:15 PM EDTSpecial Weather StatementFFCJasper45 min
Jul 14, 9:17 PM EDTSpecial Weather StatementFFCHaralson28 min
Jul 15, 4:33 PM EDTSpecial Weather StatementFFCSumter57 min
Jul 15, 6:32 PM EDTSpecial Weather StatementFFCDodge, Montgomery, Telfair, Toombs, Wheeler28 min
Jul 15, 7:14 PM EDTSpecial Weather StatementFFCDodge, Montgomery, Telfair, Toombs, Wheeler46 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.